caret icon Back to all discussions

Hormone Treatment

Curious to discuss side effects of Eligard Hormone Injections.

  1. While I cannot answer you on your specific hormone injection, I will tell you I was given a 6 month LUPRON shot (hormone) and the side effects lasted for 14 months. It appears you really will not know what side effects you will experience in advance of receiving the injection.

    I had almost all of the side effects ( emotional flare up's, hot flashes, night sweats, weight gain etc etc ) while other guys in our support group had the same shot and experienced almost no reactions. Others had the same experience I "enjoyed" . Not sure if that helps you but did not want to offer you some insight and personal experience.

    1. I have been getting the Eligard injection every six months now for going on five years. I am 75 years old so I have trouble determining if feelings are due to old age or side effects of the treatment.. I suffer weight gain and extreme weakness in my legs. if I sit on the floor with great grandkids, it is all I can do to get back up.. also have the hot flashes, loss of body hair. Thanks for your response.. Feels good to know I am not the only flower in the garden suffering.

      1. You're not the only one at all, rduffield. We hear you and many in this community can resonate with your experience. Thank you for sharing it with us. It could be a combination of things. It might be good to discuss some of these symptoms with your doctor if you haven't already. Wishing you well. -Samuel, Team Member

    2. There are days when I am so depressed I wonder if this day is the best my remaining life will be. It is hard to be upbeat and positive when you feel like you are on the downhill portion of a roller coaster with no uphill in sight.

      or create an account to reply.